Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Relief For Painful Toe Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

Neuropathy in feet, reversable ? relief ?

I have peripheral neuropathy in my toes and on the soles of both feet, advised by this forum that it is the stavudine in my meds. Currently I am on GPO VIR , single tablet so cannot just drop stavudine. I have improved over last 9 months, and this...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Neuropathy in the feet/toes in the setting of stavudine treatment is usually reversible if the stavudine is stopped before it gets too severe (there are other causes of neuropathy so a good history and physical examination is recommended). Do you... Read more »

leg toes paining and little swelling and not able to walk

iam from india, 52 years. found with hiv 10 years back , , and on medicines from then on. i have lot of facial, legs , hipps wasting and big belly. other than that, i had no other health isssues till now.i donot drink , no smoking, . iam useing...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
An examination to determine if your have developed a peripheral neuropathy (HIV though unlike with high CD4 count, HIV drugs possibly but not common cause when doing well, diabetes, nerve compression, vitamin deficiency, other causes) and what may... Read more »

neuropathy? not in sole palms and toes

Is it possible for peripheral neuropathy that you experience burning sensation only on the dorsal area of your feet and hand hands and arms but not on the soles of your feet and palms and the toes are not having the burning sensation?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
That distribution would be very unusual for standard HIV or HIV drug peripheral neuropathy-would discuss with your HIV doctor and perhaps a neurologist. KH... Read more »

Neuropathy or sciatic nerve?

Diagnosed 1994, CD4 currently 440, low 41 with PCP 2 years ago, suddenly extreme pain in left leg and somewhat in right-heel but definitely more left leg. Not really burning but just plain throbbing shooting pain. Talked with care provider and she...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
HIV or drug related neuropathy generally first involves the toes/feet and then moves upwards. Shooting pains from back down leg are more often due to some form of entrapment/compression neuropathy. Videx (ddI) is the HIV drug you are taking that... Read more »
Connect With Others

Toes are numb on both

Posted by Rivy, 6 Replies
Hi,
I have been dealing with this for some time now. However, it's gotten worst the past few months and I can't go or do anything without having this neropathy in both my feet toes. Is there anything out there that can cure it without surgery. I... Read more »

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with amitriptyline, which makes me feel shaky all day. ... Read more »

Neuropathy

Posted by Anonymous, 1 Reply
I have had neuropathy in my feet for 4 years now in varying degrees of pain, sometimes light, sometimes crippling. I had some decent results using acetyl-L-carnetine, which seemed to have helped the pain some, but now it has come back in full force.... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »